Alert archive / Florida / River Flood Warnings in 2022

River Flood Warning 34, NWS Mobile, AL

April 18, 2022Escambia County, Florida; Escambia County, Alabama

NWS Mobile, AL issued this river flood warning at Apr 18, 2022, 8:36 AM CDT for Escambia County, Florida; Escambia County, Alabama. It took effect at Apr 23, 2022, 7:00 AM CDT. It was in force for .

The area

The outline as issued.

The facts

Issued
Apr 18, 2022, 8:36 AM CDT (13:36 UTC)
In effect from
Apr 23, 2022, 7:00 AM CDT
Expired
Apr 19, 2022, 8:56 AM CDT
In force
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Flood severity
Minor

Counties Escambia County, AL, Escambia County, FL

The radar

The Mobile radar (KMOB), 98 km from the middle of the area, began a volume at 13:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Escambia River near Century (CTYF1). The gauge peaked at 15.83 ft at Apr 20, 2022, 8:00 AM CDT.

actionminormoderate15202504/1804/1904/20
Action stage
12 ft
Minor stage
17 ft
Moderate stage
25 ft
Major stage
37 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02375500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

855 
WGUS44 KMOB 181336
FLWMOB

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Mobile AL
836 AM CDT Mon Apr 18 2022

...The National Weather Service in Mobile AL has issued a Flood 
Warning for the following rivers in Alabama...Florida...

  Escambia River Near Century affecting Escambia County.

For the Escambia River...including Century...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued when updates occur.


&&

ALC053-FLC033-191345-
/O.NEW.KMOB.FL.W.0034.220423T1200Z-000000T0000Z/
/CTYF1.1.ER.220423T1200Z.220423T1200Z.000000T0000Z.UU/
836 AM CDT Mon Apr 18 2022

...FLOOD WARNING IN EFFECT FROM SATURDAY MORNING UNTIL FURTHER 
NOTICE...

* WHAT...Minor flooding is forecast.

* WHERE...Escambia River Near Century.

* WHEN...From Saturday morning until further notice.

* IMPACTS...At 17.0 feet, Considerable flooding of lowlands.

* ADDITIONAL DETAILS...
  - At 8:05 AM CDT Monday the stage was 14.0 feet.
  - Forecast...The river is expected to rise to a crest of 16.8
    feet Wednesday evening. It will then rise to 17.0 feet
    Saturday morning. Additional rises are possible thereafter.
  - Flood stage is 17.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3100 8718 3100 8715 3090 8728 3077 8729
      3077 8733 3093 8731


$$
2 follow-up statements
510 
WGUS84 KMOB 190245
FLSMOB

Flood Statement
National Weather Service Mobile AL
945 PM CDT Mon Apr 18 2022

...The Flood Warning is extended for the following rivers in 
Alabama...Florida...

  Escambia River Near Century affecting Escambia County.

For the Escambia River...including Century...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/mob.

The next statement will be issued when updates occur.


&&

ALC053-FLC033-200245-
/O.EXT.KMOB.FL.W.0034.220424T0000Z-000000T0000Z/
/CTYF1.1.ER.220424T0000Z.220424T0000Z.000000T0000Z.UU/
945 PM CDT Mon Apr 18 2022

...FLOOD WARNING NOW IN EFFECT FROM SATURDAY EVENING UNTIL FURTHER 
NOTICE...

* WHAT...Minor flooding is forecast.

* WHERE...Escambia River Near Century.

* WHEN...From Saturday evening until further notice.

* IMPACTS...At 17.0 feet, Considerable flooding of lowlands.

* ADDITIONAL DETAILS...
  - At 9:05 PM CDT Monday the stage was 15.2 feet.
  - Forecast...The river is expected to rise to 17.0 feet
    Saturday evening. Additional rises are possible thereafter.
  - Flood stage is 17.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3100 8718 3100 8715 3090 8728 3077 8729
      3077 8733 3093 8731


$$
673 
WGUS84 KMOB 191356
FLSMOB

Flood Statement
National Weather Service Mobile AL
856 AM CDT Tue Apr 19 2022

...The Flood Warning is cancelled for the following river in 
Alabama...Florida...

  Escambia River Near Century affecting Escambia County.

ALC053-FLC033-191500-
/O.CAN.KMOB.FL.W.0034.220424T0000Z-220419T1356Z/
/CTYF1.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
856 AM CDT Tue Apr 19 2022

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Escambia River Near Century.

* ADDITIONAL DETAILS...
  - At 8:05 AM CDT Tuesday the stage was 15.6 feet.
  - Forecast...The river is expected to rise to 16.8 feet
    Saturday morning, and is expected to remain below minor flood
    stage.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3100 8718 3100 8715 3090 8728 3077 8729
      3077 8733 3093 8731


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Apr 18, 6:20 AM CDT, 2 hours 16 minutes earlier.

Area forecast discussion, Apr 18, 6:20 AM CDT, 2 hours 16 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
620 AM CDT Mon Apr 18 2022

.AVIATION...
12Z issuance...MVFR ceilings will become VFR by late morning with
VFR conditions prevailing through the remainder of the period.
/13

&&

.PREV DISCUSSION... /issued 501 AM CDT Mon Apr 18 2022/

NEAR TERM UPDATE /Now Through Tuesday/...A cold front will move east of
the area by late this morning. In advance of the front, a few light
showers are possible over eastern portions of the area early this
morning. As the eastern states upper trough moves east an upper
level northwest flow will develop across the area with building high
pressure at the sfc. The resulting deep layer northerly flow will
bring a cooler and much drier airmass into the area through Tuesday.
High temperatures will be in the low to mid 70s northwest of I-65 to
the upper 70s south and east of I-65. Lows tonight will be in the
mid and upper 40s inland to mid 50s along the coast. Highs on
Tuesday will be in the upper 60s and low 70s. /13

SHORT TERM /Tuesday night Through Wednesday night/...Broad upper
level ridging quickly slides across the eastern CONUS through
Wednesday night as an upper shortwave traverses the northern
Plains and Upper Mississippi Valley regions. High pressure over
the Southeast gradually slides out over the western Atlantic on
Wednesday where it will become anchored through much of the week.
As a result, northeasterly surface winds will become southeasterly.
With the dominating high pressure in place, conditions will
remain dry through Wednesday night. Will likely see an increase
in clouds on Wednesday as upper level moisture increases and a
few weak perturbations move within the upper flow. Although, any
clouds should begin to clear out through Wednesday night. Lows
Tuesday night will be in the mid 40s to mid 50s increasing to the
lower 50s to lower 60s by Wednesday night. Highs on Wednesday are
expected to reach the mid to upper 70s. /14

EXTENDED TERM /Thursday Through Sunday/...Upper level ridging
will begin to build back into the region through Friday while
becoming phased with another upper ridge over much of the central
CONUS. The result of this will be an expansive upper ridge over
much of the eastern and central CONUS towards the end of the work
week. An upper trough will then dig across the western and
central CONUS over the weekend, causing the upper ridge to slide
over the Eastern Seaboard. Surface ridging extending from the
high pressure over the western Atlantic remains in place over the
Southeastern through Saturday, before slightly weakening on
Sunday as a cold front approaches from the west. Subsidence from
the stacked upper ridge and surface high pressure will maintain
dry conditions under mostly clear skies through the weekend.
Temperatures will also warm significantly throughout the period
due to the influence of the upper ridge with highs expected to
reach the mid to upper 80s over the weekend. /14

MARINE...A moderate northerly flow will develop today in
the wake of a cold front. Strong northerly flow will develop
tonight, along with building seas. Winds will gradually decrease by
Tuesday afternoon, becoming northeasterly. Moderate to at times
strong east to southeasterly flow is anticipated through the
remainder of the week. /13

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...Small Craft Advisory from 7 PM this evening to 1 PM CDT Tuesday
     for GMZ630>632-650-655-670-675.

&&

This product is also available on the web at:
www.weather.gov/mob

In the hours before

Local storm report, Apr 18, 6:12 AM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
612 AM CDT MON APR 18 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1107 PM     TSTM WND DMG     2 WNW ENSLEY            30.54N 87.30W
04/17/2022                   ESCAMBIA           FL   BROADCAST MEDIA

            PHOTOS RELAYED VIA SOCIAL MEDIA OF DOWNED
            TREES AND A DAMAGED FENCE NEAR THE OAK
            MEADOW NEIGHBORHOOD.

&&
Local storm report, Apr 18, 6:50 AM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
650 AM CDT MON APR 18 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1125 PM     TSTM WND DMG     1 SW MILTON             30.63N 87.05W
04/17/2022                   SANTA ROSA         FL   EMERGENCY MNGR

            MULTIPLE STRUCTURES DAMAGED DUE TO DOWNED
            TREES IN THE MILTON COMMUNITY.

&&

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 17, 8:28 PM CDTSevere Thunderstorm WarningMOBEscambia62 min
Apr 17, 9:26 PM CDTSevere Thunderstorm WarningMOBEscambia, Santa Rosa49 min
Apr 17, 9:56 PM CDTSevere Thunderstorm WarningMOBEscambia49 min
Apr 17, 10:15 PM CDTSevere Thunderstorm Warning Destructive damage threatMOBEscambia45 min
Apr 17, 10:34 PM CDTSevere Thunderstorm Warning Considerable damage threatMOBEscambia56 min
Apr 17, 10:38 PM CDTTornado WarningMOBEscambia, Santa Rosa52 min
Apr 17, 10:40 PM CDTTornado WarningMOBEscambia50 min
Apr 17, 11:04 PM CDTTornado WarningMOBEscambia, Santa Rosa41 min
Apr 17, 11:05 PM CDTAreal Flood AdvisoryMOBEscambia, Santa Rosa4 hr
Apr 17, 11:27 PM CDTSevere Thunderstorm Warning Destructive damage threatMOBOkaloosa, Santa Rosa63 min
Apr 18, 8:38 AM CDTRiver Flood WarningMOBOkaloosa, Santa Rosa25 hr
Apr 17, 7:35 PM CDTSevere Thunderstorm WarningMOBBaldwin, Conecuh, Escambia, Monroe40 min
Apr 17, 8:09 PM CDTSevere Thunderstorm WarningMOBConecuh, Monroe51 min
Apr 17, 8:12 PM CDTSevere Thunderstorm Warning Considerable damage threatMOBChoctaw48 min
Apr 17, 8:51 PM CDTSevere Thunderstorm WarningMOBButler, Conecuh, Monroe, Wilcox54 min
Apr 17, 9:07 PM CDTSevere Thunderstorm Warning Considerable damage threatMOBClarke, Mobile, Washington53 min
Apr 17, 9:20 PM CDTTornado WarningMOBMobile, Washington22 min
Apr 17, 9:51 PM CDTAreal Flood AdvisoryMOBChoctaw3 hr
Apr 17, 9:56 PM CDTSpecial Marine WarningMOB94 min
Apr 17, 10:11 PM CDTAreal Flood AdvisoryMOBWashington3 hr
Apr 17, 11:06 PM CDTSpecial Marine WarningMOB114 min
Apr 17, 11:37 PM CDTSpecial Weather StatementMOBCovington53 min
Apr 18, 12:08 AM CDTSpecial Marine WarningMOB2 hr
Apr 18, 12:53 AM CDTSpecial Marine WarningMOB97 min
Apr 18, 2:24 AM CDTSpecial Marine WarningMOB96 min
Apr 18, 2:35 AM CDTSmall Craft AdvisoryMOB34 hr

Nearby

River Flood Warnings in Florida, 2022River Flood Warnings in Alabama, 2022Every river flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.